MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C0820
Medical Device Problem Codes Break (1069); Separation Failure (2547); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-01079.The device was discarded by the hospital.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using penumbra coils 400 (pc400's).It was noted that the patient anatomy was a bit tortuous.During the procedure, the physician placed a non-penumbra catheter in the celiac artery, then advanced a px slim delivery microcatheter (px slim) toward the treatment site.Next, the physician successfully deployed and detached two pc400's in the target vessel using a penumbra coil 400 detachment handle (dh1).While attempting to detach a new pc400 using the same dh1, the physician experienced difficulty and the pc400 failed to detach.It was reported that several attempts were made but the pc400 would not detach.Therefore, the physician attempted to pull the pull wire with a forceps and re-attempted to detach the pc400; however, the pc400 would still not detach.It was also reported that the pc400 pull wire became fractured in the middle.Therefore, the pc400 was removed and the procedure was completed using a non-penumbra coil without further issues.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6687220
Report Number3005168196-2017-01078
Device Sequence Number998779
Product Code HCG
UDI-Device Identifier00814548010922
UDI-Public00814548010922
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/29/2024
Device Catalogue Number4004C0820
Device Lot NumberF72564
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2017
Initial Report FDA Received Date07/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR